Rash - spots - blemishes - anyone else got them? Feeling like a dalmation here!

My skin itches, so I scratch. A lump appears which seems not to be a spot - with anything in it. No infection. On my forearms for some time now. They get raised, the skin is thick but I eventually end up tearing the top off. Sorry, sounds gross but I have learned this is the only way to be rid of it. Inside its wet, like a blister. But its not caused through rubbing except by scratching. It always scars and then comes back again in the same place. Sometimes they go away for a long time and they have come up in different areas, slowing working up to my shoulders and across the back of my shoulders and my chest. I understand my medication could be the cause, but my Doctor is stuck on the idea that its hair folicles, which I have had before. I don''t think he is right. I am on Amitriptyline and Lyrica.

Please, does anyone else get this and is there a way to stop it? I used to think it was a reaction to the sun as its not on the underside of my arms. I have to push my sleeves up as the irritation is impossible to ignore if my arms are covered. If my upper arms and shoulders get this sensitive I will be stuck for clothes.

I really hope someone can help. If its not FM, the meds but you have an idea, please tell me and I will put it to my doctor.

17 Replies

oldestnewest
  • I have and issue with the spots marks on my colloar bone around my neck and face but its just clear fluid. I thouht was reaction but not sure. What meds you on? I take pregablin and aymitri xx

  • Sorry i just read you on same as me. So it could be meds. Im at my doc tomorrow x

  • Did your Doctor come up with anything? Moffy [below] has come up with an idea which may help you too!

  • Hello Sarah-Jane, spots, rashes, blemishes are not symptomatic of having Fibromyalgia. Side effect reactions to medications can cause rashes, but spots and blemishes could be caused by something else which is why this needs to be checked out by your GP to rule out other things like shingles for example.

    Swellings and lumps are not a Fibro symptom either. Some people do get swelling because of issues that may be related to Fibro though, such as severe Myofascial restrictions, hypermobility, poor circulation from lack of exercise, etc but these should be separately diagnosed.

    I would personally advise that you see your GP to verify these symptoms just to be on the safe side and hopefully to reassure you and get the appropriate treatment.

    Please let us know how you get on.

    Take care. (((hug))) xxx

    Libs

  • Thank you Libs

  • Hi Sarah-Jane,

    Your problem does sound like a condition called 'keratosis pilaris' which is thickening of the skin around the hair follicles, so your GP may be right!

    My daughter has this problem. It's completely harmless, but unsightly and irritating.

    My daughter keeps hers under control by exfoliating her skin daily in the shower.

    You can buy exfoliants, but they are expensive, and my daughter's dermatologist advised the following:

    Use sugar mixed to a paste with olive oil, massaged gently into the skin whilst under the warm water. This clears out the 'plugging ' and smoothes the skin. Afterwards you apply a good moisturiser - there are plenty out there, but it's best to use one NOT based on mineral oil. Cocoa butter or Aveeno are good, or just plain old olive or almond oil.

    You have to be persistent with this, but once it clears it gets easier to maintain.

    Perhaps you could try this harmless treatment, and if it still doesn't improve, then I think you should insist on your GP referring you to a dermatologist.

    Hope this helps! Love ..Moffy x

  • Thank you Moffy, this sounds like a good idea. I will give it a go as it cannot do any harm.

  • Asking for a dermatology referral sounds very sensible. This isn't a symptom of Fibro.

  • Thank you Lindsey.

  • I also have these Sarah-Jane. I was diagnosed with vasculitis some years ago. Little lumps can appear on me, mostly arms and wrists, from nowhere, then as you say they become itchy, you scratch, they burst!! I look like I've been bitten by a very hungry mosquito!! XX

  • Not much fun is it? I work with teenagers and they don't know how to react!

  • im exactly the same sara jane, it itches more in the night when im hot. its traveling up my legs now in patches, its on the front of my foot were it bends at the front and geting worse on both back of both hands and fingers. been the drs twice , they said its exzma, i dont think it is..used 2 tubes of steroid cream and its no better.....

  • o i forgot to say. i came off all my meds a few months ago. i wated to clear my system out before i swop over to gabapentine. so it cant be the meds causing it...

  • Hi Ginge, have a look at Moffys idea of exfoliating, as if it is exma [horrid word and condition] it shouldn't do any harm. Thanks for putting my mind to rest about meds, hows it going?

  • not to good at moment, realy depressed......will have a look,. i to have to peck it all off, but it starts all over again...xx

  • Yes I have suffered with the exact same thing now for more than five years now, and like yourself I have them on the upper arms and accross myback along my shoulders.

    Ive tried all different creams and oils but still they keep coming back and are extremely unsightly, everthing you have discribed is exactly what iam experiencing.

  • Hello all

    I have a rash that appears on my arms and behind my knees. I am not on any new meds, not changed washpowder, soap etc. Doctor did give me steroid cream which seem to help but now they are back. They only seen to rich when I get hot. I don't think that it is heat rash I have had this before. I am a veggie so I wondered if it could be lack of iron

    Any ideas any one :-) :-) :-) :-) :-) :-)

You may also like...